Alert archive / Ohio / Flash Flood Warnings in 2000

Flash Flood Warning 14, NWS Wilmington, OH

June 12, 2000Licking County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 12, 2000, 9:05 PM EDT for Licking County, Ohio. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2000, 9:05 PM EDT (01:05 UTC)
Expired
Jun 12, 2000, 11:00 PM EDT
In force
115 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Licking County, OH

The radar

The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 130105
FFWILN
OHC089-130300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
905 PM EDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LICKING COUNTY IN OHIO...

* UNTIL 1100 PM EDT...

* AT 900 PM EDT...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN WAS
  MOVING INTO WESTERN LICKING COUNTY.   

* THESE STORMS WILL TRACK EAST THROUGH CENTRAL AND SOUTHERN LICKING
  COUNTY THROUGH 1030 PM. VERY HEAVY RAINFALL UP TO TWO INCHES CAN
  BE EXPECTED FROM THESE STORMS. THIS RAINFALL WILL CAUSE AREA 
  STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS AND FLOODING OF 
  STREETS.        

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  PATASKALA...
  NEWARK...
  HEBRON...
  HEATH...
  GRANVILLE...
  BUCKEYE LAKE...
  BEECHWOOD TRAILS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER kCOVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

.END/RANDALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:22 PM EDT, 6 hours 43 minutes earlier.

Area forecast discussion, Jun 12, 2:22 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
222 PM EDT MON JUN 12 2000

UPPER RIDGE STILL HOLDING ON OVER SOUTHEAST CONUS. TROF CURRENTLY IN
MONTANA WILL MOVE INTO UPPER GREAT LAKES AND PUSH RIDGE TO THE EAST
COAST BY LATE WEDNESDAY...RESULTING IN A SOUTHWEST FLOW OVER
THE OHIO VALLEY.

SFC PATTERN SHOWS AN ELONGATED EAST-WEST ORIENTED FRONT CONNECTING
WEAK LOWS OVER WYOMING AND NEW JERSEY. FRONT IS SAGGING VERY SLOWLY
SOUTHWARD ACROSS OHIO. RADAR SHOWS TSRA IN NORTHERN OHIO JUST NORTH
OF THE FRONT. EXPECT MORE TSRA TO DEVELOP LATE THIS AFTERNOON AS
FRONT NUDGES SOUTHWARD INTO OUR SOGGY AIRMASS.

LATEST MODELS ARE TOO PROGRESSIVE IN BRINGING FRONT SOUTH TO THE
OHIO RIVER. THE FRONT MAY MAKE IT ONLY TO CENTRAL OHIO BEFORE IT
STARTS BACK NORTH AGAIN. EVEN WITH FRONTAL TRIGGER ABSENT...WILL NOT
PULL POPS FROM CVG TONIGHT AS PVA IS INDICATED. WILL ALSO KEEP
HIGHER CHANCE POPS FARTHER NORTH NEAR THE FRONTAL ZONE.

ALL MODELS AGREE IN STRENGTHENING WYOMING LOW AS IT MOVES TO NORTH
DAKOTA ON TUESDAY...WHILE AT THE SAME TIME FRONT MOVES BACK NORTH
ACROSS OHIO. WILL KEEP NEAR FWC 40 POPS AT DAY AND CMH...WHILE GOING
SLIGHTLY BELOW GUIDANCE AT CVG AND PMH FOR AFTERNOON TSRA.

WITH NVA AND TEMPORARY DECREASE IN DEEP MOISTURE...WILL KEEP TUESDAY
NIGHT DRY. CHANCE POPS ARE CALLED FOR AGAIN ON WEDNESDAY AS MOISTURE
AND DYNAMICS ARE PROGGED TO INCREASE AHEAD OF APPROACHING TROF. WILL
GO ABOVE FWC WITH 50 POPS AS A GOOD SURGE OF MOISTURE IS EXPECTED
(SEE NEXT PARAGRAPH).

WILL GENERALLY STAY NEAR FWC TEMP GUIDANCE. CVGS 87 FOR TUESDAY
LOOKS A BIT LOW BUT OTHERWISE FWC SEEMS CLOSE THROUGH TUESDAY NIGHT.
WEDNESDAYS TEMPS PRESENT MORE OF A PROBLEM. MODELS...ESPECIALLY
ETA...SHOW MOISTURE MOVING NORTH WITH VORT MAX FROM GULF OF MEX INTO
OHIO DURING WEDNESDAY IN SOUTHERLY FLOW WELL AHEAD OF TROF. ETA
SHOWS A GOOD AMOUNT OF SFC COOLING WITH THIS FEATURE. ETA SFC
TEMPS...WHICH HAVE BEEN MORE ACCURATE RECENTLY THAN THE FWC...ARE IN
THE 70S AT CVG ON WEDNESDAY...WHILE THE FAN AND FWC SHOW 86. WILL GO
SLIGHTLY BELOW FWC FOR WEDNESDAY... BUT I DONT THINK CVG WILL STAY
IN THE 70S IN A SOUTHERLY FLOW AT THIS TIME OF YEAR.

MISILN OUT SOON.

.ILN...NONE.

CONIGLIO

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:36 PM EDTSevere Thunderstorm WarningILNMercer39 min

Nearby

Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.